Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Cam or someone......I feel worse! Trish Baker

Posted by Cam W. on June 15, 2001, at 23:36:44

In reply to Cam or someone......I feel worse!, posted by Trish Baker on June 15, 2001, at 19:28:04

Trish - I would suspect that the symptoms are more related to the start-up side effects of the Anafranil, than to withdrawl effects of Celexa. You shouldn't be having the serotonin withdrawl effects because you are getting serotonin reuptake receptor inhibition with the Anafranil, which is what Celexa does, as well.

The start-up side effects of Anafranil are similar to the SSRIs (like Celexa), but there are also a few more because of some blockade other receptors (alpha -adrenergic, mucarinic/cholinergic, etc). Every time you increase the dose, you may get some more of these start-up side effects. It is after being on a stable dose of Anafranil for 2 or 3 weeks, that these side effects go away.

You do have to build the dose of Anafranil slowly, though, because your body does need to get use to the effects (and side effects) of the drug, slowly. If you started at the target dose of Anafranil (sometimes up to 300mg daily, but usually between 150mg and 200mg) the start-up side effects would be much, much worse than what you are experiencing now.

So, sit back and try to relax, and realize that these symptoms will eventually go away, once you've reached the dosing level that your doc wants you to. Easy to say, but not easy to live with. You've come this far, so try and stick it out for a few more weeks. Be sure to tell your doc about the side effects; I am sure he/she will say that they are normal at the start of treatment with Anafranil.

I hope that this is of some help. - Cam


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Cam W. thread:47742
URL: http://www.dr-bob.org/babble/20010612/msgs/66643.html